Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 95, NWS Nashville, TN

May 5, 2021Perry County, Tennessee

NWS Nashville, TN issued this river flood advisory at May 5, 2021, 6:55 AM CDT for Perry County, Tennessee. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
May 5, 2021, 6:55 AM CDT (11:55 UTC)
Expired
May 6, 2021, 6:32 AM CDT
In force
24 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Perry County, TN

The radar

The Ft Campbell radar (KHPX), 111 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Buffalo River near Lobelville (LBVT1). The gauge peaked at 15.18 ft at May 4, 2021, 11:00 PM CDT.

actionminormoderate101505/0505/0605/07
Action stage
10 ft
Minor stage
14 ft
Moderate stage
18 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03604400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

821 
WGUS84 KOHX 051155 RRA
FLSOHX

Flood Advisory
National Weather Service Nashville TN
655 AM CDT Wed May 5 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Tennessee...

  Buffalo River Near Lobelville affecting Perry County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Additional information is available at www.weather.gov.


TNC135-060300-
/O.NEW.KOHX.FL.Y.0095.210505T1155Z-210507T1200Z/
/LBVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
655 AM CDT Wed May 5 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Buffalo River Near Lobelville.
* From this morning to Friday morning.
* At 6:30 AM CDT Wednesday the stage was 13.95 feet and falling.
* Action stage is 10.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The river is expected to continue falling and fall 
  below action stage on Friday morning.
* Impact...At 10.0 feet, Water inundates low lying areas and 
  agricultural land along the river.
* Impact...At 12.0 feet, Portions of secondary roads near Old 
  Highway 13 are inundated.


&&

LAT...LON 3600 8789 3600 8783 3579 8774 3565 8778
      3565 8785 3579 8782

$$

CMA
2 follow-up statements
783 
WGUS84 KOHX 060122
FLSOHX

Flood Advisory
National Weather Service Nashville TN
822 PM CDT Wed May 5 2021

...The Flood Advisory continues for the following rivers in 
Tennessee...

  Buffalo River Near Lobelville affecting Perry County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Additional information is available at www.weather.gov.


TNC135-061800-
/O.EXT.KOHX.FL.Y.0095.000000T0000Z-210506T1800Z/
/LBVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
822 PM CDT Wed May 5 2021

...The Flood Advisory is now in effect until early tomorrow 
afternoon...

The Flood Advisory continues for
  the Buffalo River Near Lobelville.
* Until Thursday afternoon.
* At 7:30 PM CDT Wednesday the stage was 10.9 feet and falling.
* Action stage is 10.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The river is expected to fall to 6.2 feet Monday 
  morning.
* Impact...At 10.0 feet, Water inundates low lying areas and 
  agricultural land along the river.


&&

LAT...LON 3600 8789 3600 8783 3579 8774 3565 8778
      3565 8785 3579 8782

$$

FB
804 
WGUS84 KOHX 061132
FLSOHX

Flood Advisory
National Weather Service Nashville TN
632 AM CDT Thu May 6 2021

...The Flood Advisory is cancelled for the following rivers in 
Tennessee...

  Buffalo River Near Lobelville affecting Perry County.

TNC135-061245-
/O.CAN.KOHX.FL.Y.0095.000000T0000Z-210506T1132Z/
/LBVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
632 AM CDT Thu May 6 2021

...The Flood Advisory for the Buffalo River Near Lobelville has been 
cancelled...

The Flood Advisory is cancelled for
  the Buffalo River Near Lobelville.
* At 6:30 PM CDT Thursday the stage was 9.96 feet and falling.
* Flood stage is 14.0 feet.
* Forecast...The river is expected to fall to 6.2 feet Monday 
  morning.


&&

LAT...LON 3600 8789 3600 8783 3579 8774 3565 8778
      3565 8785 3579 8782

$$

CMA

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at May 5, 6:26 AM CDT, 29 minutes earlier.

Area forecast discussion, May 5, 6:26 AM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
626 AM CDT Wed May 5 2021

.UPDATE...
FOR 12Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Line of scattered showers is currently pushing across Middle TN as
a surface frontal boundary slowly pushes through. Really doesn't
appear to be much of any instability which has led an absence of
any t'storm activity. Showers will continue to move eastward this
morning and should exit our eastern counties by mid-morning at the
latest. Should begin to see some clearing throughout the day, but
temps will be cooler than yesterday with most of the area
remaining in the 60s. Deepening upper-level trough will set up
into tomorrow with a corresponding surface frontal boundary racing
towards us by tomorrow afternoon. While this will bring some
showers and t'storms to parts of the area, it doesn't look to be
widespread and doesn't appear to be severe at this time. We should
make it through a good bit of the day rain-free, but expect
chances to increase by the mid to late afternoon into the early
evening. Showers will exit as quickly as they arrived allowing for
a rather pleasant Friday. Temps will remain in the 60s to near 70
over the next few days with overnight lows in the 40s.

Upper-level trough will continue to move eastward on Saturday with
a subsequent ridge following behind on Sunday and zonal flow
thereafter. The weekend into early next week appears to be rather
messy as a series of shortwaves pass through the region, bringing
shower/t'storm chances along with it. As it stands right now,
Sunday appears to be the only day that looks somewhat severe-ish.
Still several days away, but early indication looks like we will
have some instability, decent lapse rates, and some shear across
the area. Model soundings do have some elevated PWAT values as
well, so looks like a mixed bag of severe weather threats could be
possible. Given that this is several days away, won't go into too
much detail other than that. Highs look to remain in the 60s to
70s through the weekend and into the beginning of next week with
overnight lows in the 50s.

&&

.AVIATION...
12Z TAF DISCUSSION.

MVFR/IFR cigs at all terminals as -RA moves is slowly moving out
of the area. Cigs will begin improving to VFR starting with CKV by
16Z, BNA/MQY by 18Z, and CSV by 21Z. Sustained N/NW winds around
10kts with gusts upwards of 15kts through the afternoon before
calming back to <10kts after 00Z.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Adcock
AVIATION........Adcock
Hazardous weather outlook, May 5, 5:05 AM CDT, 1 hour 50 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
505 AM CDT Wed May 5 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-061015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
505 AM CDT Wed May 5 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

09

In the hours before

Local storm report, May 5, 2:18 AM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
218 AM CDT WED MAY 05 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      SPRING HILL             35.74N  86.92W
05/03/2021                   MAURY              TN   SOCIAL MEDIA

            FLOODING ON KEDRON ROAD IN SPRING HILL. SEVERAL REPORTS
            OF ROADS FLOODED AND CLOSED ACROSS WILLIAMSON COUNTY.

0543 AM     TSTM WND DMG     CEDAR HILL              36.55N  87.00W
05/04/2021                   ROBERTSON          TN   SOCIAL MEDIA

            NUMEROUS TREES DOWN AND POWER OUTAGES ACROSS ROBERTSON
            COUNTY

0625 AM     TSTM WND DMG     HAMPSHIRE               35.60N  87.29W
05/04/2021                   MAURY              TN   EMERGENCY MNGR

            A COUPLE OF POWER POLES BLOWN DOWN NEAR HAMPSHIRE

0630 AM     TSTM WND DMG     2 NW SUMMERTOWN         35.45N  87.34W
05/04/2021                   LAWRENCE           TN   EMERGENCY MNGR

            ROOF DAMAGED ON MOBILE HOME AT 348 HIGHWAY 20 AND TREES
            DOWN IN AREA

0838 AM     TSTM WND DMG     2 W TRACY CITY          35.26N  85.80W
05/04/2021                   GRUNDY             TN   EMERGENCY MNGR

            TREES DOWN ON SUMMERFIELD ROAD AND NEAR SOUTH
            CUMBERLAND VISITORS CENTER

&&

EVENT NUMBER OHX2100464
EVENT NUMBER OHX2100465
EVENT NUMBER OHX2100466
EVENT NUMBER OHX2100467
EVENT NUMBER OHX2100468

SHAMBURGER
Local storm report, May 5, 2:22 AM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
222 AM CDT WED MAY 05 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      SPRING HILL             35.74N  86.92W
05/03/2021                   MAURY              TN   SOCIAL MEDIA

            FLOODING ON KEDRON ROAD IN SPRING HILL. SEVERAL REPORTS
            OF ROADS FLOODED AND CLOSED ACROSS WILLIAMSON COUNTY.

0155 AM     HAIL             8 E CELINA              36.53N  85.36W
05/04/2021  E1.00 INCH       CLAY               TN   TRAINED SPOTTER

0318 AM     HAIL             7 SE CELINA             36.49N  85.41W
05/04/2021  E0.88 INCH       OVERTON            TN   SOCIAL MEDIA

            FACEBOOK REPORT OF NICKEL SIZE HAIL IN TIMOTHY, TN.

0447 AM     TSTM WND DMG     DOVER                   36.48N  87.84W
05/04/2021                   STEWART            TN   EMERGENCY MNGR

            NUMEROUS TREES DOWN AND POWER OUTAGES ACROSS STEWART
            COUNTY

0543 AM     TSTM WND DMG     CEDAR HILL              36.55N  87.00W
05/04/2021                   ROBERTSON          TN   SOCIAL MEDIA

            NUMEROUS TREES DOWN AND POWER OUTAGES ACROSS ROBERTSON
            COUNTY

0607 AM     TSTM WND DMG     GOODLETTSVILLE          36.32N  86.71W
05/04/2021                   DAVIDSON           TN   SOCIAL MEDIA

            TSPOTTER REPORT OF A TREE THROUGH A FENCE IN
            GOODLETTSVILLE OFF OF LICKTON PIKE.

0608 AM     TSTM WND DMG     1 W MILLERSVILLE        36.38N  86.73W
05/04/2021                   SUMNER             TN   SOCIAL MEDIA

            4" TREE SNAPPED MID TRUNK ON WILLIAMSON RD NEAR MANSKER
            CREEK

0609 AM     TSTM WND DMG     MILLERSVILLE            36.38N  86.70W
05/04/2021                   SUMNER             TN   SOCIAL MEDIA

            POWER POLES SNAPPED IN HALF ALONG WITH 12 TO 18 INCH
            TREES SNAPPED ALONG 41 BETWEEN 31W SPLIT AND WILLAMSON.
            LINES DOWN AND TREES DOWN.

0612 AM     TSTM WND DMG     GOODLETTSVILLE          36.32N  86.71W
05/04/2021                   DAVIDSON           TN   TRAINED SPOTTER

            TREES DOWN ALONG MADISON CREEK RD

0620 AM     TSTM WND DMG     PORTLAND                36.59N  86.52W
05/04/2021                   SUMNER             TN   PUBLIC

            NUMEROUS UPROOTED TREES ALONG AUSTIN BRIDGE RD AND
            RIGGS RD

0625 AM     TSTM WND DMG     HAMPSHIRE               35.60N  87.29W
05/04/2021                   MAURY              TN   EMERGENCY MNGR

            A COUPLE OF POWER POLES BLOWN DOWN NEAR HAMPSHIRE

0627 AM     TSTM WND DMG     SW WHITE HOUSE          36.46N  86.67W
05/04/2021                   ROBERTSON          TN   EMERGENCY MNGR

            REPORT OF NUMEROUS TREES DOWN IN ROBERTSON COUNTY.

0629 AM     TSTM WND DMG     GALLATIN                36.38N  86.45W
05/04/2021                   SUMNER             TN   SOCIAL MEDIA

            TREES DOWN IN PORTIONS OF GALLATIN

0630 AM     TSTM WND DMG     2 NW SUMMERTOWN         35.45N  87.34W
05/04/2021                   LAWRENCE           TN   EMERGENCY MNGR

            ROOF DAMAGED ON MOBILE HOME AT 348 HIGHWAY 20 AND TREES
            DOWN IN AREA

0632 AM     TSTM WND DMG     1 E HERMITAGE           36.20N  86.60W
05/04/2021                   DAVIDSON           TN   TRAINED SPOTTER

            REPORT OF TREE AND LIMBS DOWN IN TULIP GROVE
            NEIGHBORHOOD.

0639 AM     TSTM WND DMG     3 ENE CASTALIAN SPRINGS 36.42N  86.27W
05/04/2021                   TROUSDALE          TN   SOCIAL MEDIA

            REPORT OF SEVERAL TREES DOWN. FRONT PORCH OVERHANG
            COLLAPSED ALONG WITH COLUMNS

0653 AM     TSTM WND DMG     LAFAYETTE               36.52N  86.03W
05/04/2021                   MACON              TN   SOCIAL MEDIA

            TREES AND POWERLINES DOWN...SOME ROOFS DAMAGED AS WELL

0655 AM     TSTM WND DMG     HARTSVILLE              36.39N  86.16W
05/04/2021                   TROUSDALE          TN   EMERGENCY MNGR

            MULTIPLE TREES AND POWERLINES DOWN...SOME RESIDENTIAL
            DAMAGE ON 231N...DAMAGE TO BARN ON DAVENPORT
            LANE...MULTIPLE ROADS BLOCKED

0655 AM     TSTM WND DMG     4 SW LEBANON            36.17N  86.37W
05/04/2021                   WILSON             TN   NWS EMPLOYEE

            FENCES AND A SCOREBOARD WERE DAMAGED AT WILSON CENTRAL
            HIGH SCHOOL.

0745 AM     TSTM WND DMG     SMITHVILLE              35.96N  85.82W
05/04/2021                   DE KALB            TN   TRAINED SPOTTER

            TREES DOWN AND SOME STRUCTURAL DAMAGE OF HOMES IN
            SMITHVILLE AND ALSO TOWARD FLAGO BRIDGE IN THE HOLLIDAY
            HAVEN COMMUNITY

0745 AM     TSTM WND DMG     4 NE WOODBURY           35.87N  86.02W
05/04/2021                   CANNON             TN   TRAINED SPOTTER

            TREE DOWN ACROSS ROAD NEAR SHORT MOUNTAIN IN NE CANNON
            CO

0747 AM     TSTM WND DMG     SMITHVILLE              35.96N  85.82W
05/04/2021                   DE KALB            TN   TRAINED SPOTTER

            TREES DOWNS AND SOME ROOF DAMAGE IN SMITHVILLE

0747 AM     TSTM WND DMG     LIVINGSTON              36.39N  85.33W
05/04/2021                   OVERTON            TN   EMERGENCY MNGR

            TREE DOWN ALONG WINDLE COMMUNITY RD NEAR PUNCHEON CREEK

0815 AM     TSTM WND DMG     PLEASANT HILL           35.98N  85.20W
05/04/2021                   CUMBERLAND         TN   EMERGENCY MNGR

            MULTIPLE TREES DOWN IN PLEASANT HILL

0838 AM     TSTM WND DMG     2 W TRACY CITY          35.26N  85.80W
05/04/2021                   GRUNDY             TN   EMERGENCY MNGR

            TREES DOWN ON SUMMERFIELD ROAD AND NEAR SOUTH
            CUMBERLAND VISITORS CENTER

&&

EVENT NUMBER OHX2100464 OHX2100444 OHX2100445 OHX2100446 OHX2100465
OHX2100448 OHX2100449 OHX2100451 OHX2100452 OHX2100462 OHX2100466
OHX2100447 OHX2100453 OHX2100467 OHX2100463 OHX2100450 OHX2100454
OHX2100455 OHX2100459 OHX2100458 OHX2100461 OHX2100457 OHX2100460
OHX2100456 OHX2100468

Shamburger

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.